Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online

Have hypertension, mitrl and aortic valve regurgitation. Had vertigo and on topaz. Took amitone. Feel weakness. Guide?

DOCTOR OF THE MONTH - Nov 2013
Nov 2013
User rating for this question
Very Good
Answered by

Neurologist
Practicing since : 1994
Answered : 5492 Questions
Question
Hi i am a 50 year old female with hypertension, mitral and aortic valve regurgitation(mild) and have my uterus and one ovary removed 7years back.
I had vertigo and neurologist said it was bcoz of migraine.
He put me on topaz 50 0-0-1 and amitone 10 0-0-1
I took amitone10 0-0-1 for 15 days. No improvement in vertigo. Also I never had a headache.
Then doctor switched to nexito 10. 1-0-1 . I took for three days and then felt sudden restlessness and breathlessness and a faint like feeling and bp showed 150/100(despite taking nusar am 5 and betaloc-50). I am hypertensive. landed up in the hospital where my cardiologist stopped all anti-depressants.
After that I feel sudden weakness like an energy drain in limbs and breathlessness. Got MRI done and blood work and sonography and chest x-ray. All normal .
Now after two months when I went to my neurologist again he diagnosed me with bppv and panic disorder (bppv resolved after epley manuoer) and put me on nexito plus 1-0-1 for 15 days. Am feeling better so he now changed to nexito 20 0-0-1 ....
Should I continue his treatment or change my neurologist..
Also is this nexito 20 a lower dose or higher now
Did I develop any thing like serotonin syndrome

Posted Sat, 19 Oct 2013 in Brain and Spine
 
 
Answered by Dr. Sudhir Kumar 21 hours later
Brief Answer:
You possibly had serotonin syndrome

Detailed Answer:
Hi,

Thank you for posting your query.

I have gone through your symptoms, medications used, and the sequence of events in detail.

You most probably had serotonin syndrome, related to nexito (escitalopram). Combination of amitone and nexito has a higher risk of causing serotonin syndrome. However, I think you took one after the other, and not together.

The commonly used dose of nexito is 10 mg once daily, however, 20 mg per day also is therapeutic dose, and not overdose. It is mainly used for treating depression.

If you are tolerating the drug without any side effects, then, you may continue it. Also, if your symptoms are well controlled, you may take a lower dose (10 mg) of nexito.

I hope it helps. please get back if you have any more queries.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
 
Follow-up: Have hypertension, mitrl and aortic valve regurgitation. Had vertigo and on topaz. Took amitone. Feel weakness. Guide? 46 minutes later
Sir i took last dose of nexito plus last night.
I didnt take dose today morning as doctor has now told me to start nexito 20 from tonight.
But i felt giddiness for a second or two 3-4 times.
Is it that now i am going to get benzo-withdrwal after stopping nexito plus.
Will i get serotonin syndrome again.
And has the doctor lowered the dose by switching me from nexito plus1-0-1 to nexito 20 (0-0-1)
 
 
Answered by Dr. Sudhir Kumar 11 hours later
Brief Answer:
My answers are below.

Detailed Answer:
Thank you for getting back.

Nexito plus has clonazepam, which does not cause withdrawal syndrome much, and moreover, your symptoms are not like withdrawal syndrome.

You are unlikely to get serotonin syndrome again, as you are already taking nexito without any problem.

Nexito plus twice and nexito 20 have the same dose, that is, 20 mg of nexito, only clonazepam is not there in nexito.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Have hypertension, mitrl and aortic valve regurgitation. Had vertigo and on topaz. Took amitone. Feel weakness. Guide? 22 minutes later
Sir the nexito plus i was taken has got
Contents written as escotalopram oxalate 5mg and 0.5mg clonazepam...
This makes 10 mg escitalopram
And now i am taking 20 mg..
What should i do.
Was my serotonin syndrome misdiagnosed as panic attack
I am a little worried after the whole serotonin syndrome thing.
And why did i get this 1-2 second dizziness.
 
 
Answered by Dr. Sudhir Kumar 5 minutes later
Brief Answer:
My replies are below

Detailed Answer:
I agree nexito plus has 10 mg of escitalopram, but you mentioned you were taking 1-0-1' which makes it a total of two nexito plus, thus giving you a total of 10+10, that is 20 mg of escitalopram. Now, you would be taking nexito 20 once at night. So, the total dose of escitalopram has not changed. Please correct me if I understood wrong.

If your dose remains same, there is no risk of getting serotonin syndrome. However, if you were taking only one nexito plus earlier, I would advise you to take nexito 10 at night and not nexito 20.

Best wishes,
Dr Sudhir XXXXXXX MD DM (Neurology)
Above answer was peer-reviewed by
 
Follow-up: Have hypertension, mitrl and aortic valve regurgitation. Had vertigo and on topaz. Took amitone. Feel weakness. Guide? 13 minutes later
Sir
Actually by taking nexito plus twice daily
Escitalopram adds 5mg + 5mg = 10 mg in total

But now with nexito 20 daily its 20 mg daily
Therefore now he has made escitalopram 20 mg daily
What do you recommed.
Should i talk to my neurologist as he has increased my daily dosage from 10 mg( 5 +5) to 20 mg daily
Plz help
 
 
Answered by Dr. Sudhir Kumar 5 minutes later
Brief Answer:
I would feel 10 mg is enough

Detailed Answer:
Thank you for clarifying. nexito plus comes in both 10 and 5 mg strengths. I feel 10 mg would be enough for you. In fact, 90% of my patients do not need more than 10 mg. Moreover, in your case, we want to avoid a possible serotonin syndrome. So, please talk to your neurologist.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor